MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888411405
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during use, it was found that the catheter was damaged and was leaking.It was also stated that the catheter had a crack.There was no issue with the luer adapter.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during use, it was found that the catheter was damaged and there was a leakage near the titanium joint.It was also stated that the catheter had a crack.There were obvious cracks found on the product where the leak was observed.There was nothing unusual observed on the device prior to use.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.Flushing was not done prior to use.There was no issue with the luer adapter.There were no cleaning agents used on the device.The attending hcp (health care professional) cut off the broken part of the catheter and replaced it with a new titanium metal and infusion line as the intervention/treatment required as a result of the event.There was no blood loss, and a blood transfusion was not required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the cannula had a leak, and there was a cut in the catheter where it met the adapter.It was reported that there was a break, crack, or leak on the catheter shaft.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur from clamping the tubing too close to the adapter, which causes excess stress on the tubing and can lead to breaks or leaks in the tubing where it connects to the adapter.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping the catheter repeatedly in the same spot could weaken the tubing: change the position of the clamp regularly to prolong the life of the tubing.Avoid clamping near the adapter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during use, it was found that the catheter was damaged and there was a leakage near the titanium joint.It was also stated that the catheter had a crack.There were obvious cracks found on the product where the leak was observed.There was nothing unusual observed on the device prior to use.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.Flushing was not done prior to use.There was no issue with the luer adapter.There was no cleaning agent used on the device.The ointment that was utilized at the exit site was mupirocin by order.The patient has been using n/s and mupirocin.Sterile gauze was the wound dressing utilized.The wound dressing did not include any cleaning agents or antimicrobial properties.The cleaning agent was allowed to dry thoroughly prior to dressing the area.The cleaning agent was allowed to dry thoroughly prior to applying ointment(s) to the area.The cleaning agent was not mixed.The attending hcp (health care professional) cut off the broken part of the catheter and replaced it with a new titanium metal and infusion line was the intervention/treatment required as a result of the event.There was no blood loss, and blood transfusion was not required due to the event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during use, it was found that the catheter was damaged and there was a leakage near the titanium joint.It was also stated that the catheter had a crack.There were obvious cracks found on the product where the leak was observed.There was nothing unusual observed on the device prior to use.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.Flushing was not done prior to use.There was no issue with the luer adapter.There was no cleaning agent used on the device.The patient was responsible for any type of catheter maintenance.The ointment that was utilized at the exit site was mupirocin by order.The patient has been using n/s and mupirocin.The patient themselves used the cleaning agent or antibiotic on the catheters.Sterile gauze was the wound dressing utilized.The wound dressing did not include any cleaning agents or antimicrobial properties.The cleaning agent was allowed to dry thoroughly prior to dressing the area.The cleaning agent was allowed to dry thoroughly prior to applying ointment(s) to the area.The cleaning agent was not mixed.The attending hcp (health care professional) cut off the broken part of the catheter and replaced it with a new titanium metal and infusion line was the intervention/treatment required as a result of the event.There was no blood loss, and blood transfusion was not required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d-6b, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21642224
Report Number1282497-2025-00168
Device Sequence Number7614785
Product Code FJS
UDI-Device Identifier10884521054974
UDI-Public10884521054974
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888411405
Device Catalogue Number8888411405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/18/2025
03/24/2025
08/21/2025
09/05/2025
09/08/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date03/21/2025
03/28/2025
08/22/2025
09/08/2025
09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown